Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Had intercourse after periods. Taken pill. Developed thrush. Missing periods. Worrisome

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
Hi my boyfriend and I had sex as soon as my periods ended next day I had emergency contraceptive pills, one week later I got my period again, with tthis I developed a thrush, my boyfriend went for examining and. He is negetive for any stt therefore we are sure that it is a thrush. I left it untreated untill I stopd bleeding and I wentt to the doctor with my mother and told her I have thrush and it was not possible for me to say in front of my mother that I had sex, since it is a religious reason. Doctor prescribed a 3 day medication. It has been 2 days already, yet I have swollen ass and vagina with slits on the vagina could you please help
Posted Thu, 2 Aug 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 57 minutes later
Thanks for posting your query.
From your symptoms it looks like vulvovaginitis to me which is inflammation or infection of the vulva and vagina. It may be caused by chafing or friction rub which occurred after intercourse which you had prior to these symptoms or the second possibility is of an infection can be caused by bacteria or yeast.
I suggest you to follow up with your gynecologist as you need to get a pelvic swab sample done for the cervical discharge to find out the bacterial or fungal infection. Apply cold compresses and wear cotton undergarments. Oral anti inflammatories like ibuprofen/acetaminophen are also helpful but they should be taken after a prescription from your doctor. Oral antibiotics may also be needed. Till that time, follow these simple lifestyle measures:

1) Avoid rough intercourse/ masturbation and use a water based lubricant during intercourse.
2) Wear cotton underwear and avoid douching or using feminine products.
3) Avoid using perfumed soaps and sanitary napkins, bubble baths and toiletries.
4) Change the undergarment daily, wash it in hot water and double rinse (to remove any irritating detergent) and take adequate nutrition and sleep.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor